publication . Article . 2014

Acute liver failure and self-medication

de OLIVEIRA, André Vitorio Câmara; ROCHA, Frederico Theobaldo Ramos; ABREU, Sílvio Romero de Oliveira;
Open Access English
  • Published: 01 Dec 2014
  • Publisher: Colégio Brasileiro de Cirurgia Digestiva
Abstract
INTRODUCTION: Not responsible self-medication refers to drug use in high doses without rational indication and often associated with alcohol abuse. It can lead to liver damage and drug interactions, and may cause liver failure. AIM: To warn about how the practice of self-medication can be responsible for acute liver failure. METHOD: Were used the Medline via PubMed, Cochrane Library, SciELO and Lilacs, and additional information on institutional sites of interest crossing the headings acute liver failure [tiab] AND acetaminophen [tiab]; self-medication [tiab] AND acetaminophen [tiab]; acute liver failure [tiab] AND dietary supplements [tiab]; self-medication [ti...
Subjects
free text keywords: Health education, Drug-induced liver injury, Hepatic insufficiency, Non-prescription drugs, Educação em saúde, Doença hepática induzida por drogas, Insuficiência hepática, Medicamentos sem prescrição, General Medicine, Medicine, business.industry, business, SciELO, Gynecology, medicine.medical_specialty, Green tea, Liver failure, Review Article
29 references, page 1 of 2

Medicamentos.

Akbal, E, Batgi, H, Koçak, E, Canatan, T, Köklü, S. Low-dose amiodarone-induced fatal liver failure. Drug Chem Toxicol. 2013; 36 (2): 261-262 [PubMed]

Antoniuk, SA, Bruck, I, Hönnicke, LR, Martins, LTF, Carreiro, JE, Cat, R. Insuficiência aguda hepática associada ao ácido valpróico na infância: relato de três casos. Arq. Neuro-Psiquiatr. [online]. 1996; 54 (4): 652-654 [OpenAIRE]

Bernal, W, Auzinger, G, Dhawan, A, Wendon, J. Acute liver failure. Lancet. 2010; 376 (9736): 190-201 [PubMed]

Automedicación.

Correa da Silva, MG, Soares, MC, Muccillo-Baisch, AL. Self-medication in university students from the city of Rio Grande, Brazil. BMC Public Health. 2012; 12 (1): 339-339 [OpenAIRE] [PubMed]

Dart, RC, Bailey, E. Does therapeutic use of acetaminophen cause acute liver failure?. Pharmacotherapy. 2007; 27 (9): 1219-1230 [OpenAIRE] [PubMed]

Exposição de medicamentos: Medida da ANVISA banaliza o consumo. Jornal Medicina/CFM. 2012 (211): 9-9

Fonseca-Neto, OCL. Falência hepática fulminante: etiologia, manejo e indicação para o transplante de fígado. ABCD Arq Bras Cir Dig. 2008; 21 (4): 201-204

Sistema Nacional de Informações Tóxico-Farmacológicas.

García-Cortés, M, Borraz, Y, Lucena, MI. Liver injury induced by "natural remedies": an analysis of cases submitted to the Spanish Liver Toxicity Registry. Rev Esp Enferm Dig. 2008; 100 (11): 688-695 [PubMed]

Goh, LY, Vitry, AI, Semple, SJ, Esterman, A, Luszcz, MA. Self-medication with over-the-counter drugs and complementary medications in South Australia's elderly population. BMC Complement Altern Med. 2009; 9: 42-42 [OpenAIRE] [PubMed]

Krishna, YR, Mittal, V, Grewal, P, Fiel, MI, Schiano, T. Acute liver failure caused by 'fat burners' and dietary supplements: A case report and literature and literature review. Can J Gastroenterol. 2011; 25 (3): 157-160 [OpenAIRE] [PubMed]

Larson, AM, Polson, J, Fontana, RJ, Davern, TJ, Lalani, E, Hynan, LS. Acetaminophen-induced acute liver failure: Results of a United States multicenter, prospective study. Hepatology. 2005; 42 (6): 1364-1372 [PubMed]

Larson, AM. Diagnosis and management of acute liver failure. Curr Opin Gastroenterol. 2010; 26: 214-221 [PubMed]

29 references, page 1 of 2
Powered by OpenAIRE Open Research Graph
Any information missing or wrong?Report an Issue
publication . Article . 2014

Acute liver failure and self-medication

de OLIVEIRA, André Vitorio Câmara; ROCHA, Frederico Theobaldo Ramos; ABREU, Sílvio Romero de Oliveira;